Wyoming, 2016

Flash Flood and Hail in Wyoming, May 6, 2016

May 6, 2016 · NWS CYS · 2 events in 2 counties and zones

Thunderstorms produced large hail and torrential rainfall in Platte and Goshen counties. Flash flooding occurred in southeast Platte County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Thunderstorms produced large hail and torrential rainfall in Platte and Goshen counties. Flash flooding occurred in southeast Platte County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 6, 4:33 PM MST, 2 hours 7 minutes earlier.

Area forecast discussion, May 6, 4:33 PM MST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
533 PM MDT FRI MAY 6 2016

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 526 PM MDT FRI MAY 6 2016

STRONG SPRING STORM STILL ON TRACK TO BRING THE POTENTIAL FOR
SEVERE THUNDERSTORMS...FLASH FLOODING...AND MOUNTAIN SNOWS TOMORROW.

FOR TODAY...A FEW STRONGER STORMS HAVE DEVELOPED ACROSS CARBON AND
ALBANY COUNTIES WITHIN OROGRAPHIC FORCING AND MODERATE...MOIST
SOUTHEAST FLOW. THE COLD FRONT LOOKS TO BE MAKING ITS WAY SOUTH
ACROSS WYOMING THIS AFTERNOON AND WILL AIDE IN DEVELOPING MORE
WIDESPREAD CONVECTION ACROSS THE EASTERN PLAINS THROUGH THIS EVENING
AS WELL. MODERATE INSTABILITY IN PLACE WILL ALLOW SOME STORMS TO
PRODUCE AT LEAST SMALL HAIL AND GUSTY WINDS...ALONG WITH MODERATE TO
HEAVY RAINFALL THROUGH THE EVENING. WOULD NOT BE SURPRISED TO SEE
SOME STORMS DROP AROUND 1 INCH OF QPF ESPECIALLY ACROSS THE EASTERN
PLAINS WHERE DEEP MOISTURE/ABOVE NORMAL PW'S WILL BE IN PLACE.

TURNING TO TOMORROW...MADE FEW CHANGES TO THE ONGOING FORECAST. THE
MAIN CHANGES WERE TO TIMING OF HEAVIEST RAINFALL...CHANGE-OVER TO
SNOW...AND OVERALL THREAT FOR SEVERE WEATHER. THINK THAT THE VORT
LOBE MOVING UP FROM COLORADO WILL BE A BIT QUICKER BASED ON 12Z
GUIDANCE...MEANING STRONGEST ACTIVITY AND HEAVIEST RAINFALL COULD
DEVELOP MORE MID-LATE AFTERNOON WITH A CHANGEOVER TO SNOW QUICKER VS
EVENING TIME FRAME. SNOW LEVELS STILL LOOK TO DROP TO ABOUT
8000FT IN THE LATE AFTERNOON THROUGH EVENING...AND PERHAPS EVEN TO
THE VALLEY FLOOR OVERNIGHT...WITH THE JUXTAPOSITION OF HIGHEST QPF
AND CHANGEOVER TO SNOW WILL BE SUCH THAT ACCUMULATIONS IN THE
HIGHER MOUNTAINS ARE MOST LIKELY TO REMAIN IN THE 6-10" RANGE WITH
LOCALLY HIGHER AMOUNTS.

INSTABILITY AND SHEAR PROGS CONTINUE TO LOOK FAVORABLE FOR SEVERE
WEATHER IN OUR SOUTHERN AND EASTERN COUNTIES TOMORROW AFTERNOON.
CONFIDENCE IS STEADILY INCREASING FOR THIS POTENTIAL. SOUNDINGS AND
HODOGRAPHS FROM CYS-SNY SHOW FAVORABLE TURNING IN THE LOW TO
MID LEVELS...WITH THE CAP STEADILY ERODING THROUGH THE MID-LATE
AFTERNOON...DEPENDING ON BURN OFF RATE OF TONIGHT'S NIGHT
STRATUS/FOG DEVELOPMENT IN UPSLOPE FLOW. SBCAPES COULD BE UPWARDS
OF 1500 J/KG...AND COMBINED WITH THE GOOD SHEAR PROFILE...STILL
THINK SUPERCELLS ARE A DISTINCT POSSIBILITY FROM LARAMIE COUNTY TO
SOUTHERN PLATTE AND GOSHEN COUNTIES...INTO THE SOUTHERN NEBRASKA
PANHANDLE. AGAIN CONFIDENCE IS INCREASING IN THE LIKELIHOOD OF THE
POSSIBILITY FOR LARGE HAIL...DAMAGING WINDS AND EVEN A TORNADO OR
TWO ACROSS THIS AREA TOMORROW AFTERNOON/EVENING.

ALONG WITH THE SEVERE POTENTIAL...TRAINING THUNDERSTORMS ALONG THE
LARAMIE RANGE AND VICINITY WITHIN DEEP MOIST UPSLOPE FLOW WILL
ENHANCE THE FLASH FLOOD THREAT ALONG THE LARAMIE RANGE...LARAMIE
VALLEY...AND NEARBY EASTERN PLAINS AS WELL. MODELS ARE IN FAIR
AGREEMENT WITH THIS PATTERN...SO ISSUED A FLASH FLOOD WATCH FOR THE
MORE FAVORABLE FLASH FLOOD POTENTIAL. WIDESPREAD 1 TO 2 INCHES WITH
LOCALLY HIGHER AMOUNTS ARE QUITE POSSIBLE LATE AFTERNOON THROUGH THE
EARLY OVERNIGHT PERIOD WHICH COULD CAUSE FLOODING PROBLEMS FOR SMALL
STREAMS AND RIVES...ANY BURN SCARS...STEEP TERRAIN...AND LOW LYING
AREAS.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 526 PM MDT FRI MAY 6 2016

THE OMEGA BLOCKING PATTERN THAT MUCH OF THE CONUS HAS SEEN OF LATE
WILL BEGIN BREAKING DOWN EARLY IN THE PERIOD AS THE NRN STREAM
BECOMES MORE ACTIVE. WILL HAVE TO DEAL WITH THIS PESKY UPPER LOW
WHICH WILL STILL BE SLOWLY PINWHEELING ACROSS THE INTERMOUNTAIN WEST
ON SUNDAY. CONTINUED PRECIPITATION AND COOL TEMPS CAN STILL BE
EXPECTED. THIS UPPER LOW FINALLY DEPARTS MONDAY AS IT PHASES WITH
THE ACTIVE NORTHWEST FLOW. THIS WILL REINFORCE THE COOL AIR MASS IN
PLACE THAT WILL PERSIST INTO THE FIRST HALF OF NEXT WEEK. SHOWERS
WILL STILL BE POSSIBLE MONDAY/TUESDAY...BUT COVERAGE WILL BE
SIGNIFICANTLY LESS THAN THIS WEEKEND. THE AIR MASS BEGINS TO DRY FOR
THE LATTER HALF OF NEXT WEEK AS THE NRN STREAM JET BEGINS TO SHIFT
OFF TO THE NORTHEAST. TEMPERATURES WILL LIKELY MODERATE AS
WELL...BACK TO MORE SEASONAL NORMS FOR THIS TIME OF YEAR.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 529 PM MDT FRI MAY 6 2016

WYOMING TAFS...ISOLATED THUNDERSTORMS THIS EVENING PRODUCING
LOCALIZED MVFR...WITH AREAS OF IFR AND MVFR DEVELOPING LATE
TONIGHT. BECOMING MOSTLY VFR IN THE MORNING WITH SCATTERED SHOWERS
AND THUNDERSTORMS IN THE AFTERNOON PRODUCING LOCALIZED MVFR AND
WIND GUSTS TO 35 KNOTS.

NEBRASKA TAFS...VFR THIS EVENING...THEN BECOMING IFR AND MVFR
LATER TONIGHT WITH AREAS OF FOG. BECOMING VFR SATURDAY MORNING
WITH SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON
PRODUCING LOCALIZED MVFR AND WIND GUSTS TO 35 KNOTS.

&&

.FIRE WEATHER...
ISSUED AT 526 PM MDT FRI MAY 6 2016

A TREND TO COOLER AND WETTER CONDITIONS CAN BE EXPECTED THROUGH THE
WEEKEND AS A LOW PRESSURE SYSTEM MOVES IN FROM THE SOUTHWEST AND
THEN SLOWLY MOVES EAST ACROSS THE CENTRAL ROCKY MOUNTAIN REGION.
WETTING RAINS ARE LIKELY OVER MANY AREAS THIS AFTERNOON THROUGH
SATURDAY. SOME FLOODING IS POSSIBLE ACROSS THE AREA...PARTICULARLY
IN THE LARAMIE RANGE AND PLAINS OF SOUTHEAST WYOMING. SNOWS ARE
LIKELY OVER THE MOUNTAINS AS WELL SATURDAY NIGHT INTO SUNDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
     NIGHT FOR WYZ103-106>108-115>119.

NE...NONE.
&&

SHORT TERM...RJM
LONG TERM...CAH
AVIATION...RUBIN
FIRE WEATHER...RJM
Hazardous weather outlook, May 6, 2:24 PM MST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
324 PM MDT FRI MAY 6 2016

WYZ103-106>108-115>119-072130-
NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
324 PM MDT FRI MAY 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BECOME MORE WIDESPREAD
THIS EVENING AND CONTINUE THROUGH TONIGHT. A FEW STORMS MAY
BECOME STRONG...WITH SMALL HAIL AND STRONG WINDS THE PRIMARY
HAZARDS ALONG WITH MODERATE TO BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE SATURDAY
AFTERNOON THROUGH SATURDAY NIGHT. SOME STORMS COULD BECOME
SEVERE...PRODUCING VERY HEAVY RAIN WITH THE POSSIBILITY OF FLASH
FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE AREA NOON
SATURDAY THROUGH 3AM SUNDAY. IN ADDITION...LARGE HAIL...STRONG
WINDS AND AN ISOLATED TORNADO OR TWO ARE POSSIBLE SATURDAY
AFTERNOON MAINLY ACROSS SOUTHERN PLATTE...GOSHEN AND LARAMIE
COUNTIES.

UNSETTLED WEATHER WILL PERSIST THROUGH MUCH OF NEXT WEEK...WITH
DAILY CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY ON SATURDAY AFTERNOON.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-072130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-
324 PM MDT FRI MAY 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE
NEBRASKA AND EAST CENTRAL WYOMING.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BECOME MORE WIDESPREAD
THROUGH THIS EVENING. A FEW STORMS MAY BECOME STRONG...WITH SMALL
HAIL AND STRONG WINDS THE PRIMARY HAZARDS ALONG WITH MODERATE TO
BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE SATURDAY
AFTERNOON THROUGH SATURDAY NIGHT. SOME STORMS COULD BECOME
SEVERE...PRODUCING VERY HEAVY RAIN...LARGE HAIL...STRONG WINDS
AND AN ISOLATED TORNADO OR TWO SATURDAY AFTERNOON MAINLY ACROSS
THE SOUTHERN PANHANDLE.

UNSETTLED WEATHER WILL PERSIST THROUGH MUCH OF NEXT WEEK...WITH
DAILY CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY ON SATURDAY AFTERNOON...MAINLY
IN THE SOUTHERN HALF OF THE PANHANDLE.

WYZ104-105-109>114-072130-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
324 PM MDT FRI MAY 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MOUNTAIN SNOWMELT WILL CONTINUE THIS EVENING WITH WARM
TEMPERATURES IN THE HIGH COUNTRY. THUNDERSTORM ACTIVITY MAY
COMBINE WITH SNOWMELT AND LEAD TO FLASH FLOODING OF MOUNTAIN
CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL OCCUR EARLY SATURDAY
AFTERNOON. AGAIN...MODERATE TO HEAVY RAIN COMBINED WITH SNOWMELT
COULD LEAD TO POSSIBLE FLASH FLOODING.

RAIN WILL CHANGE TO SNOW OVER THE SNOWY AND SIERRA MADRE RANGES
LATE AFTERNOON THROUGH THE NIGHT. MODERATE SNOW ACCUMULATIONS ARE
POSSIBLE.

UNSETTLED WEATHER WILL PERSIST THROUGH MUCH OF NEXT WEEK...WITH
DAILY CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 6, 4:03 PM MST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
503 PM MDT FRI MAY 6 2016

WYZ106>108-062345-
GOSHEN COUNTY WY-EAST PLATTE COUNTY WY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
503 PM MDT FRI MAY 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN AND
SOUTHEASTERN PLATTE COUNTIES UNTIL 545 PM MDT...

AT 503 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SLATER...OR 14 MILES SOUTH OF WHEATLAND...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SLATER.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 58 AND
67.

LAT...LON 4182 10493 4189 10492 4196 10457 4173 10455
TIME...MOT...LOC 2303Z 270DEG 19KT 4185 10487

RUBIN
Local storm report, May 6, 4:22 PM MST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
522 PM MDT FRI MAY 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             8 NW CHUGWATER          41.84N 104.93W
05/06/2016  E0.75 INCH       PLATTE             WY   TRAINED SPOTTER

&&

BCHAPMAN
Special weather statement, May 6, 4:24 PM MST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
524 PM MDT FRI MAY 6 2016

WYZ106-107-070015-
EAST PLATTE COUNTY WY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
524 PM MDT FRI MAY 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE COUNTY UNTIL
615 PM MDT...

AT 523 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BORDEAUX...OR 10 MILES SOUTH OF WHEATLAND...MOVING NORTH AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BORDEAUX...SLATER AND Y-O RANCH.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 63 AND
77.

LAT...LON 4186 10477 4178 10499 4201 10509 4205 10467
TIME...MOT...LOC 2323Z 167DEG 10KT 4191 10490

RUBIN
Special weather statement, May 6, 5:17 PM MST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
617 PM MDT FRI MAY 6 2016

WYZ106-107-070100-
EAST PLATTE COUNTY WY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
617 PM MDT FRI MAY 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PLATTE COUNTY UNTIL 700
PM MDT...

AT 617 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SLATER...OR 13 MILES SOUTH OF WHEATLAND...MOVING NORTHWEST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WHEATLAND...BORDEAUX...CHUGCREEK...Y-O RANCH AND SLATER.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 62 AND
78.

LAT...LON 4187 10474 4179 10494 4194 10517 4210 10484
TIME...MOT...LOC 0017Z 144DEG 14KT 4186 10489

RUBIN
Local storm report, May 6, 6:33 PM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
733 PM MDT FRI MAY 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     HAIL             30 E RAWLINS            41.78N 106.65W
05/06/2016  E0.25 INCH       CARBON             WY   DEPT OF HIGHWAYS

            COVERS I-80

&&

BCHAPMAN
Special weather statement, May 6, 6:37 PM MST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
737 PM MDT FRI MAY 6 2016

NEZ019-020-WYZ108-119-070200-
SCOTTS BLUFF NE-BANNER NE-EAST LARAMIE COUNTY WY-GOSHEN COUNTY WY-
737 PM MDT FRI MAY 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANNER...SOUTHWESTERN
SCOTTS BLUFF...SOUTHERN GOSHEN AND NORTHEASTERN LARAMIE COUNTIES
UNTIL 800 PM MDT...

AT 736 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
VETERAN TO 6 MILES SOUTHWEST OF HARRISBURG...AND MOVING NORTH AT 20
MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LA GRANGE...YODER...HAWK SPRINGS CAMPGROUND...HARRISBURG...HAWK SPRINGS...
HAWK SPRINGS RECREATION AREA AND VETERAN.

LAT...LON 4210 10443 4159 10364 4141 10380 4183 10452
TIME...MOT...LOC 0136Z 200DEG 19KT 4188 10446 4146 10380

RUBIN

The radar

The Cheyenne radar (KCYS), 94 km away, was scanning. The volume nearest the first event began at 01:41 UTC.

Open the radar archive at this moment

Event by event

1 flash flood, 1 hail. Local standard time, as filed.

Flash Flood, Platte

When
May 6, 6:40 PM MST to 8:00 PM MST
Where
Platte County, 7.98 mi ENE of Bordeaux to 7.76 mi S of Ferguson Corner
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.990, -104.710

Three to five inches of rain in less than two hours caused flash flooding at Slater and Chugwater. Chugwater Creek overflowed its banks.

Hail, Goshen

When
May 6, 7:30 PM MST to 7:33 PM MST
Where
Goshen County, Fort Laramie
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.210, -104.520

Nickel to quarter size hail was reported at Fort Laramie.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2016Every state in 2016This day in weather historyWarnings in Wyoming, May 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643274, 643271.